MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453620
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation analysis: a percuflex stent was received for analysis.A visual analysis of the returned device found that the middle section was damaged and the stent was broken.No other anomalies were encountered.Based on the product event analysis, the failure was noted during preparation and outside of the patient.Moreover, the defect noted could have been caused by the user due to excessive manipulation and interaction of the stent with suture.This type of failure is consistent with one caused when a device is pulled strongly and/or was submitted to an excess of force; excess of force may cause damage, deformities or device break.Therefore, based on all the available information it is more likely that the complaint was caused by the handling of the device and the most probable cause is ¿handling damage¿.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ stent was used in the ureter for a ureteral holmium laser lithotripsy procedure performed in the ureter on (b)(6) 2018.According to the complainant, during preparation, the stent coil detached when they were pulling off the rear line of the stent.The procedure was completed with another percuflex¿ stent.There were no patient complications reported as a result of this event.The patient's condition was reported to be stable.This event has been deemed a reportable event based on the investigation results; stent broken.

Brand Name
PERCUFLEX¿
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7606311
Report Number3005099803-2018-01859
Device Sequence Number13876850
Product Code FGE
UDI-Device Identifier08714729040330
UDI-Public08714729040330
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2020
Device Model NumberM0061453620
Device Catalogue Number145-362
Device Lot Number20982155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1